Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

July 1, 2020Bibb County, Crawford County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 1, 2020, 12:39 PM EDT for Bibb County, Crawford County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2020, 12:39 PM EDT (16:39 UTC)
Expired
Jul 1, 2020, 1:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Bibb County, GA, Crawford County, GA

The radar

The Robins AFB radar (KJGX), 42 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 1:05 PM EDTTSTM WND DMG1 Ssw Payne City, GATREE DOWNED ONTO A HOME ON THE 1100 BLOCK OF SHERBROOKE DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS82 KFFC 011639
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EDT Wed Jul 1 2020
 
GAZ081>083-094-095-011715-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
1239 PM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHEASTERN HOUSTON...CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL 115
PM EDT...

At 1239 PM EDT...a strong thunderstorm was near Knoxville, or near
Roberta...moving east at 40 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Roberta, Warner Robins, Centerville, Byron, Payne, Robins Air
Force Base, Payne City, Lake Tobesofkee, Powerville, Skipperton,
Horns, Jack Brown Estates, Rutland, Musella, Lakewood, Huber, Cross
Keys, Knoxville and Lizella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3260 8406 3283 8404 3286 8358 3270 8346
      3254 8358
TIME...MOT...LOC 1639Z 266DEG 33KT 3271 8394 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:04 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 1, 11:04 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1104 AM EDT Wed Jul 1 2020

.UPDATE...

Just a quick update to re-orient the PoPs/Wx, T/Td, Sky grids, etc.
to match to morning trends evolving across the region. Weather today
will be in one way or another dominated by the large convective
complex that settled into Alabama overnight. Outflow driven
convection moving into west central Georgia this morning. With
instability at a relative minimum due to cooler morning temperatures
and ample mid/high-level clouds, storms have remained relatively weak
as they approach the state line. Enough potential for some gusty
winds to maintain a very marginal threat for a few isolated strong to
severe storms in west central Georgia.

20

&&

.PREV DISCUSSION... /Issued 734 AM EDT Wed Jul 1 2020/

PREV DISCUSSION... /Issued 413 AM EDT Wed Jul 1 2020/

SHORT TERM /Today through Thursday/...
Mostly clear skies across the state this morning with a weakening
thunderstorm complex over Northern AL. This area of showers and
thunderstorms is moving east and may clip some of the NW GA counties
before daybreak, but they should diminish to just showers if
anything at all. We are still in moist Westerly flow and it will
continue through the short term. This, combined with increasing i
instabilities, we will see another round of diurnally driven showers
and thunderstorms this afternoon and evening, and again Thursday.
The biggest threats for any strong to severe storms continues to be
being gusty winds, lightning, and hail. PWs in the short term will
continue in the 1.6 to 2.0in range, so any storms that move over an
area will drop a decent amount of precip. There continues to be very
little shear in this atmosphere so not looking for much in the way
of a tornado threat.

Temps look to stay near seasonal norms with highs Today and Thursday
mainly in the 80s to mid 90s. Lows tonight will be mainly in the
upper 60s to lower 70s.

01

LONG TERM /Thursday Night through Tuesday/...
Unsettled weather is expected into the Holiday weekend, with the
potential to extend well into early next week.

An upper level cut off low will continue across the Florida
panhandle for Thursday into the weekend. The low should exit off of
the northeast Florida coast by late Saturday/early Sunday and move
up the east coast. Models are progging another mid level low
pressure system to develop along the Gulf coast/Florida panhandle
by early next week.

At the surface, a stationary boundary will remain situated across
southern portions of the GA through the weekend. Several little
waves of low pressure will move along the boundary, with the
strongest expected late in the weekend. Each of these waves, with
support from the upper low, will enhance shower/thunderstorm
development through much of the long term period. Pops remain in the
high end chance/low end likely range during the daytime for most of
the period. Not confident that activity will be completely diurnal
in nature with such a moist/tropical airmass in place, so will keep
pops into the overnight period.

Models are progging another mid level cut off low along the Gulf
coast. This low pressure system will continue the unsettled weather
pattern into early next week.

NListemaa

AVIATION...
12Z Update...
VFR conditions this morning with increasing clouds and some periods
of MVFR conditions this afternoon and evening. Expecting showers and
thunderstorms this afternoon and evening as moisture continues to
increase across the region. Winds will remain out of the W to NW.
Wind speeds will stay 10kt or less except in and around
convective activity where you will see some gust 20-30kt.

//ATL Confidence...12Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  70  90  71 /  60  40  50  30
Atlanta         84  70  86  71 /  70  50  60  30
Blairsville     80  65  82  66 /  60  30  50  30
Cartersville    85  68  88  69 /  70  50  50  20
Columbus        88  72  88  72 /  80  50  70  40
Gainesville     85  69  86  71 /  60  50  50  30
Macon           90  71  90  71 /  70  50  60  30
Rome            85  69  87  69 /  60  50  50  20
Peachtree City  85  69  86  70 /  70  50  60  30
Vidalia         95  73  90  74 /  50  50  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....NListemaa
AVIATION...20
Hazardous weather outlook, Jul 1, 12:24 PM EDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1224 PM EDT Wed Jul 1 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1224 PM EDT Wed Jul 1 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms are expected today, especially across
central Georgia. A few strong storms are possible with the main
hazards being gusty winds, locally heavy rainfall, and frequent
lightning strikes, mainly during the afternoon and evening hours.

An isolated severe thunderstorm cannot be ruled out, especially in
central Georgia, with damaging wind gusts being the primary
severe weather hazard.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous showers and thunderstorms will be possible
each afternoon and evening. Gusty winds, frequent lightning, and
heavy rain will be possible with any storms that do develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jul 1, 11:20 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT WED JUL 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     3 E RICHLAND            32.10N  84.61W
06/30/2020                   WEBSTER            GA   EMERGENCY MNGR

            BRANCHES WERE TORN OFF OF A PECAN TREE ON THE 300 BLOCK
            OF PONDERS MILL ROAD.

&&

EVENT NUMBER FFC2000857

KMM
Local storm report, Jul 1, 11:32 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EDT WED JUL 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 NNW PRESTON           32.08N  84.54W
06/30/2020                   WEBSTER            GA   EMERGENCY MNGR

            TREE DOWNED ONTO THE ROAD ON THE 500 BLOCK OF WILSON
            POND ROAD.

&&

EVENT NUMBER FFC2000858

KMM
Special weather statement, Jul 1, 11:54 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1154 AM EDT Wed Jul 1 2020

GAZ067>071-079>082-091-093-011645-
Macon GA-Lamar GA-Monroe GA-Taylor GA-Bibb GA-Marion GA-Upson GA-
Crawford GA-Meriwether GA-Talbot GA-Pike GA-
1154 AM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...LAMAR...
WESTERN MONROE...TAYLOR...WESTERN BIBB...NORTHERN MARION...UPSON...
CRAWFORD...SOUTHEASTERN MERIWETHER...TALBOT AND PIKE COUNTIES UNTIL
1245 PM EDT...

At 1153 AM EDT...a line of thunderstorms extended from Woodbury to
Talbotton and Oakland, moving east at 45 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include
Thomaston, Barnesville, Forsyth, Butler, Zebulon, Roberta, Talbotton,
Reynolds, Woodbury, Milner, Woodland, Molena, Yatesville, Meansville,
Junction City, Culloden, Geneva, Aldora, Sunset Village and Lincoln
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3249 8466 3249 8464 3253 8464 3253 8466
      3283 8457 3307 8464 3320 8400 3291 8387
      3270 8385 3256 8395 3253 8400 3251 8402
      3250 8400 3241 8407 3241 8436 3243 8436
      3243 8438 3241 8439 3240 8466
TIME...MOT...LOC 1553Z 262DEG 38KT 3301 8456 3281 8446 3276 8444 3264
8447 3247 8460

WIND...40MPH
Local storm report, Jul 1, 12:07 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 PM EDT WED JUL 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             SWEET AUBURN            33.76N  84.38W
06/30/2020  E1.00 INCH       FULTON             GA   SOCIAL MEDIA

            PUBLIC ESTIMATES ONE INCH HAIL IN DOWNTOWN ATLANTA AT
            ANDREW YOUNG INTERNATIONAL BLVD NW AND FREEDOM PARKWAY.

&&

EVENT NUMBER FFC2000859

KMM
Special weather statement, Jul 1, 12:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EDT Wed Jul 1 2020

GAZ081>083-094-095-011715-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
1239 PM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHEASTERN HOUSTON...CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL 115
PM EDT...

At 1239 PM EDT...a strong thunderstorm was near Knoxville, or near
Roberta...moving east at 40 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Roberta, Warner Robins, Centerville, Byron, Payne, Robins Air
Force Base, Payne City, Lake Tobesofkee, Powerville, Skipperton,
Horns, Jack Brown Estates, Rutland, Musella, Lakewood, Huber, Cross
Keys, Knoxville and Lizella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3260 8406 3283 8404 3286 8358 3270 8346
      3254 8358
TIME...MOT...LOC 1639Z 266DEG 33KT 3271 8394

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:54 AM EDTSpecial Weather StatementFFCCrawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more51 min
Jul 1, 12:45 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs30 min
Jul 1, 1:10 PM EDTSpecial Weather StatementFFCBibb35 min
Jul 1, 1:14 PM EDTSpecial Weather StatementFFCTwiggs31 min
Jul 1, 2:26 PM EDTSpecial Weather StatementFFCJohnson49 min
Jul 1, 2:38 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington67 min
Jul 1, 3:13 PM EDTSpecial Weather StatementFFCEmanuel47 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.